International Journal of Mathematics and Computational Science
Articles Information
International Journal of Mathematics and Computational Science, Vol.4, No.2, Jun. 2018, Pub. Date: Jun. 7, 2018
Total Variation Distance Between Poisson Distribution and Polya Distribution and It’s Non-uniform Upper Bound
Pages: 74-78 Views: 387 Downloads: 187
Authors
[01] Bright Okore Osu, Department of Mathematics, Michael Okpara University of Agriculture, Umudike, Nigeria.
[02] Samson Ogu–Egege, Department of Mathematics, Abia State University, Uturu, Nigeria.
[03] Emmanuel Inyang, Department of Mathematics, Abia State University, Uturu, Nigeria.
Abstract
The approximation of distribution due to Egege et al [1] is further extended to a wider approximation called total variation distances between Poisson and Pόlya distribution, using Stein’s Chen method and ω -function to give a non-uniform bound. In this work it was found that the results obtain for non-uniform are better than the results obtained for uniform bound in literature. Polya distribution approximate Poisson sufficiently enough provided r is close to n and N is large. If the upper bound is very small then a good approximation is obtained.
Keywords
The approximation of distribution due to Egege et al [1] is further extended to a wider approximation called total variation distances between Poisson and Pόlya distribution, using Stein’s Chen method and ω -function to give a non-uniform bound. In this work it was found that the results obtain for non-uniform are better than the results obtained for uniform bound in literature. Polya distribution approximate Poisson sufficiently enough provided r is close to n and N
References
[01] Samson O Egege, Bright O. Osu and Emmanuel J. Ekepenyoung (2017) A Stein –Chen upper bound approximation of Pόlya distribution Via Poisson Distribution with the ω-function. Journal of the Nigerian association of mathematical Physics. vol 42 pp 41-46.
[02] Teerapabolan K. (2012) Binomial approximation to the Polya distribution, International journal of pure and applied mathematics pp 635-640.
[03] Stein C. M (1972) A bound for the error in normal approximation to the distribution of a sum of dependent random variable, Proc, sixth Berkeley Sympos. maths statist probvol 3, 583-602.
[04] Muhammad I., Syed. I A. S and Muhammad A (2011), Polya, Binimial and Hypergeometric distribution comparison regarding skewness and kurtosis, Middle East journal of scientific research No 8 vol 6 pp 1027-1028.
[05] Barbour A. B, Host. l and Janson, S. (1992) Poisson approximation, Oxford Studies in Probability 2, Clarendon press Oxford.
[06] Cacoullos T. and Papathanasious (1989) Characterization of distribution by variance bounds, Statistics probability Lett 7 pp 351-356.
[07] Teerapabolan K (2012) A point wise approximation of generalized Binomial by Poisson distribution, Applied mathematics science vol 6, no 22, pp 1095-1104.
[08] Teerepabolan K (2013) Stein’s identity for discrete distribution, International Journal of pure and applied mathematics 83 (4): 565-573.
[09] Wongkasem P. and Teerepabolan K. (2008) On approximating a generalized Binomial by Binomial and Poisson distribution, international journal of statistics and system, 3 (2): 113-124.
[10] Feller, W. (1968) An introduction to probability theory and its application, 3rd edition, Wiley, New York, pp 34-40.
600 ATLANTIC AVE, BOSTON,
MA 02210, USA
+001-6179630233
AIS is an academia-oriented and non-commercial institute aiming at providing users with a way to quickly and easily get the academic and scientific information.
Copyright © 2014 - American Institute of Science except certain content provided by third parties.